Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 84, NWS Miami, FL

June 18, 2009Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2009, 5:46 PM EDT for Glades County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 5:46 PM EDT (21:46 UTC)
Expired
Jun 18, 2009, 6:45 PM EDT
In force
59 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Glades County, FL

The radar

The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:00 PM EDTTSTM WND GST 60Brighton Seminole Reser, FLPUBLIC REPORTED 60 MPH WIND GUST ACROSS THE BRIGHTON RESERVATION CAMPGROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 11:49 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1767 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 182146
SVRMFL
FLC043-182245-
/O.NEW.KMFL.SV.W.0084.090618T2146Z-090618T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
546 PM EDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 645 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BRIGHTON SEMINOLE INDIAN TO 7
  MILES WEST OF BRIGHTON SEMINOLE INDIAN TO 7 MILES NORTHWEST OF
  PALMDALE TO 14 MILES NORTHWEST OF MUSE...AND MOVING SOUTHWEST AT 25
  TO 30 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN...
  LAKEPORT...
  MUSE...
  MOORE HAVEN...
  ORTONA...
  AND SURROUNDING COMMUNITIES.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHWESTERN FLORIDA.

LAT...LON 2718 8089 2703 8096 2705 8097 2698 8107
      2692 8108 2693 8110 2689 8111 2682 8105
      2678 8107 2677 8138 2678 8145 2677 8146
      2677 8157 2703 8156 2704 8128 2712 8127
      2713 8118 2722 8116 2722 8095
TIME...MOT...LOC 2146Z 028DEG 23KT 2710 8105 2708 8118
          2703 8136 2700 8160

$$

BAXTER
2 follow-up statements
560 
WWUS52 KMFL 182217
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT THU JUN 18 2009

FLC043-182245-
/O.CON.KMFL.SV.W.0084.000000T0000Z-090618T2245Z/
GLADES FL-
617 PM EDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN GLADES COUNTY...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF LAKEPORT TO
ORTONA TO 6 MILES SOUTH OF MUSE...MOVING SOUTHWEST AT 25 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHWESTERN FLORIDA.

LAT...LON 2703 8096 2706 8097 2698 8108 2692 8108
      2693 8110 2689 8111 2685 8109 2682 8105
      2678 8107 2677 8137 2678 8145 2677 8146
      2677 8157 2692 8157 2700 8127 2704 8116
      2709 8096
TIME...MOT...LOC 2217Z 028DEG 23KT 2693 8101 2684 8125
          2674 8152

$$

BAXTER
556 
WWUS52 KMFL 182239
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
639 PM EDT THU JUN 18 2009

FLC043-182247-
/O.EXP.KMFL.SV.W.0084.000000T0000Z-090618T2245Z/
GLADES FL-
639 PM EDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GLADES COUNTY WILL
EXPIRE AT 645 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOW TO EXPIRE AT 
645 PM EDT. THUNDERSTORMS STILL REMAIN IN THE AREA WHICH CAN STILL
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY
RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2703 8096 2706 8097 2698 8108 2692 8108
      2693 8110 2689 8111 2685 8109 2682 8105
      2678 8107 2677 8137 2678 8145 2677 8146
      2677 8157 2692 8157 2700 8127 2704 8116
      2709 8096
TIME...MOT...LOC 2237Z 028DEG 23KT 2682 8108 2673 8132
          2663 8159

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:17 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 18, 2:17 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH FOR GLADES...HENDRY AND COLLIER TIL 7 PM...

.DISCUSSION...MAINLAND SOUTH FLORIDA CONTINUES TO BE UNDER A
NORTHEAST FLOW ALOFT BETWEEN A LARGE M/U LVL HIGH OVER NORTHWEST
GULF OF MEX AND A DEEPENING TROUGH OVER THE ATLANTIC/NRN BAHAMAS.

.TONIGHT THROUGH SUNDAY...NO SIGNIFICANT CHANGES ARE EXPECTED ON THE
CURRENT SYNOPTIC CONDITIONS. MODERATE SUBSIDENCE ASSOCIATED WITH
THIS UPPER RIDGE WILL TEND TO LIMIT SHWRS/TSTMS. THE DRIVING
FACTORS WL CONTINUE TO BE SEA/LAKE BREEZES CONVERGENCE AND DIURNAL
HEATING. WHILE THE NORTHEASTERLY WINDS ALOFT WILL CONTINUE TO
STEER THE STORMS TOWARD INTERIOR/WESTERN AREAS. WL INDICATE
HIGHEST POPS OVER INTERIOR AND WEST COAST AREAS WITH ISOLATED POPS
EAST COAST. IN ADDITION...THE SUBSIDENCE AND PLENTY OF SUNSHINE
WILL RESULT IN RATHER HOT CONDITIONS WITH MAX AFTERNOON TEMPS
REACHING THE UPPER 90S BOTH DAYS.

.MONDAY THROUGH THURSDAY...SIGNIFICANT CHANGES WILL DEFINITELY TAKE
PLACE DURING THIS PERIOD AS THE UPPER RIDGE RETROGRADES WEST AND
A MID/UPPER LVL MID-LATITUDE TROUGH/LOW DIGS SOUTHWEST ALONG THE
EASTERN SEA BOARD TO THE FLORIDA PENINSULA. THIS TROUGH WILL, NO
ONLY PUSH A BOUNDARY SOUTH ALONG THE PENINSULA TOWARD MAINLAND
SOUTH FLORIDA, BUT WILL DESTABILIZE THE LOCAL ATMOSPHERE. THE
STEERING FLOW WILL ALSO CHANGE TO THE WEST-SOUTHWEST AND THIS WILL
PUT THE EASTERN ZONES AGAIN IN WETTER CONDITIONS.

&&

.MARINE...A LIGHT TO FRESH FLOW SHOULD CONTINUE OVER ALL THE LOCAL
WATERS THROUGH THE WEEKEND. EXPECT SEAS TO BE MOSTLY AOB 2 FEET. OF
COURSE, BOTH SEAS AND WINDS WILL BE HIGHER IN ANY THUNDERSTORM
ACTIVITY. SFC WINDS WILL BECOME MORE WEST-SOUTHWEST AND INCREASE
TO NEAR 15 KNOTS WITH A CORRESPONDING INCREASE IN SEAS.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  91  75  91 / 10 20 10 20
FORT LAUDERDALE  77  90  76  90 / 10 20 10 20
MIAMI            78  92  79  91 / 10 20 10 20
NAPLES           75  91  75  90 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR FLZ063-
     FLZ066-FLZ069-FLZ070.

AM...NONE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR GMZ656.

&&

LONG TERM/MARINE/FIRE...47/RGH
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 18, 12:10 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1210 PM EDT THU JUN 18 2009

FLZ063-066>075-168-172>174-190100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1210 PM EDT THU JUN 18 2009

...SEVERE THUNDERSTORM WATCH 463 UNTIL 7 PM EDT WESTERN INTERIOR/WEST COAST...
...STRONG TO SEVERE STORMS POSSIBLE INTERIOR AND WEST COAST AFTERNOON INTO EVENING...
...SCATTERED AFTERNOON AND EVENING STORMS ALL AREAS EXCEPT EAST COAST...
...HEAT INDICES TO 105 INTERIOR AND NORTHWEST AREAS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS
AFTERNOON AND EARLY EVENING MAINLY OVER ALL AREAS EXCEPT THE EAST
COAST WHERE THEY WILL BE ISOLATED. FREQUENT LIGHTNING STRIKES,
LOCALLY HEAVY RAINFALL, HAIL, AND GUSTY WINDS WILL BE POSSIBLE
WITH THE STRONGEST THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR
THUNDER, MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY.

WIND: THE STRONGEST STORMS WILL PRODUCE WINDS BETWEEN 50 AND 60
MPH THIS AFTERNOON INTO THIS EVENING MAINLY OVER THE WESTERN
INTERIOR AND WEST COAST METRO AREAS.

HAIL: HAIL UP TO DIME SIZE IN DIAMETER OVER MOST OF INLAND SOUTH
FLORIDA UP TO PENNY SIZE IN DIAMETER MAINLY OVER THE WESTERN
INTERIOR AND WEST COAST METRO AREAS THIS AFTERNOON INTO THIS
EVENING.

FLOODING: URBAN FLOODING MAY BECOME A PROBLEM WITH STORMS MOVING
OVER THE SAME AREAS THIS AFTERNOON INTO THIS EVENING.

TEMPERATURES: TEMPERATURES WILL GET UP INTO THE MID TO UPPER 90S
OVER THE INTERIOR AND NORTHWEST AREAS OF SOUTH FLORIDA THIS
AFTERNOON. THIS WILL MAKE THE HEAT INDEX READINGS CLIMB NEAR THE
105 DEGREE MARK THIS AFTERNOON OVER THE INTERIOR AND NORTHWEST AREAS.
PEOPLE NEED TO LIMIT OUTSIDE ACTIVITY OVER THESE AREAS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE DAILY THROUGH EARLY NEXT WEEK.
LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE
THE PRIMARY THREATS WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE INTERIOR AND WEST COAST
METRO AREAS THIS AFTERNOON INTO THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Local storm report, Jun 18, 4:09 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             MIRAMAR                 25.98N 80.35W
06/18/2009  E0.75 INCH       BROWARD            FL   PUBLIC

            PUBLIC REPORTED PENNY SIZE HAIL NEAR THE WESTERN MIRAMAR
            HOSPITAL, BETWEEN SW 172 AVE AND PEMBROKE RD IN BROWARD
            COUNTY.

&&

RIVERA
Special weather statement, Jun 18, 4:24 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT THU JUN 18 2009

AMZ610-FLZ063-066-067-069>071-073-075-174-GMZ656-657-676-182130-
LAKE OKEECHOBEE-GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE-
FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...FLAMINGO...
EVERGLADES NATIONAL PARK
424 PM EDT THU JUN 18 2009

...STRONG TO SEVERE STORMS APPROACHING SOUTH FLORIDA FROM THE NORTH...

A MESOSCALE CONVECTIVE SYSTEM IS MOVING SOUTH AT 25 TO 30 MPH AND
SHOULD BE MOVING INTO SOUTH FLORIDA BETWEEN 5 AND 7 PM EDT THIS
EVENING. STRONG TO SEVERE STORMS WILL BE OCCURRING WITH THIS
MESOSCALE CONVECTIVE SYSTEM. LARGE HAIL...GUSTY WINDS UP TO 70
MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL ARE ALL
POSSIBLE WITH THESE STORMS. REMEMBER THAT THERE IS ALSO A SEVERE
THUNDERSTORM WATCH IN EFFECT FOR GLADES...HENDRY...AND COLLIER
COUNTIES UNTIL 7 PM EDT. RESIDENTS NEAR THE PATH OF THESE STORMS
SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE
WARNINGS.

AMZ630-650-651-670-671-FLZ068-072-074-168-172-173-182130-
BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-METRO PALM BEACH-
METRO BROWARD-METRO MIAMI DADE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...MIAMI LAKES...
HIALEAH...DORAL...SOUTH MIAMI...KENDALL...CUTLER RIDGE...
JUPITER...WEST PALM BEACH...BOCA RATON...POMPANO BEACH...
FORT LAUDERDALE...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...
AVENTURA...MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...
CUTLER BAY...HOMESTEAD BAYFRONT PARK
424 PM EDT THU JUN 18 2009

...STRONG STORMS APPROACHING SOUTH FLORIDA FROM THE NORTH...

A MESOSCALE CONVECTIVE SYSTEM IS MOVING SOUTH AT 25 TO 30 MPH AND
SHOULD BE MOVING INTO SOUTH FLORIDA BETWEEN 5 AND 7 PM EDT THIS
EVENING. STRONG STORMS WILL BE OCCURRING WITH THIS MESOSCALE
CONVECTIVE SYSTEM. HAIL UP TO DIME SIZE...GUSTY WINDS UP TO 50
MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL ARE ALL
POSSIBLE WITH THESE STORMS. RESIDENTS NEAR THE PATH OF THESE
STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

BAXTER
Local storm report, Jun 18, 4:53 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HEAVY RAIN       MIRAMAR                 25.98N 80.35W
06/18/2009  M2.04 INCH       BROWARD            FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED 2.04 INCHES OF RAIN NEAR SW 172TH
            AVE AND SW 23TH ST IN MIRAMAR. ALSO REPORTED UMBRELLAS
            BLOWN OVER AND INTO THE RESIDENTS SWIMMING POOL.

&&

RIVERA
Special weather statement, Jun 18, 5:21 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT THU JUN 18 2009

FLZ063-066-182215-
HENDRY FL-GLADES FL-
521 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORMS MOVING TOWARDS GLADES COUNTY FROM THE NORTH...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
OKEECHOBEE TO 10 MILES EAST OF ARCADIA...MOVING SOUTHWEST AT 30 MPH.

THESE STORMS WILL AFFECT...

BUCKHEAD RIDGE...
BRIGHTON SEMINOLE INDIAN...
LAKEPORT...
PALMDALE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHWESTERN FLORIDA.

LAT...LON 2716 8087 2707 8094 2707 8093 2704 8093
      2703 8097 2705 8097 2698 8108 2692 8107
      2693 8110 2689 8111 2685 8108 2682 8102
      2677 8105 2676 8157 2703 8156 2704 8128
      2712 8127 2713 8118 2722 8116 2722 8095
TIME...MOT...LOC 2121Z 030DEG 26KT 2728 8095 2721 8171

BAXTER
Special weather statement, Jun 18, 5:33 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
533 PM EDT THU JUN 18 2009

FLZ069-070-075-182200-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
533 PM EDT THU JUN 18 2009

...STRONG THUNDERSTORM MOVING ACROSS FAR SOUTHEAST COLLIER AND FAR
NORTHWEST MAINLAND MONROE COUNTIES...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF CHOKOLOSKEE...MOVING SOUTHWEST AT
5 MPH.

THIS STORM WILL AFFECT...

  RURAL SOUTHEASTERN COLLIER COUNTY...
  RURAL NORTHWESTERN MAINLAND MONROE COUNTY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2592 8129 2582 8116 2567 8127 2568 8129
      2571 8128 2570 8130 2573 8134 2576 8134
      2576 8137 2579 8139 2581 8138 2581 8135
      2582 8135 2585 8139 2582 8141 2582 8144
TIME...MOT...LOC 2132Z 045DEG 5KT 2582 8128

BAXTER
Local storm report, Jun 18, 5:35 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
535 PM EDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     6 E BUCKHEAD RIDGE      27.13N 80.79W
06/18/2009  M43 MPH          AMZ610             FL   MESONET

            L001 REPORTED WIND GUST OF 43 MPH ACROSS THE LAKE
            OKEECHOBEE.

&&

RIVERA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:27 PM EDTSpecial Marine WarningMFL63 min
Jun 17, 10:55 PM EDTSpecial Marine WarningMFL65 min
Jun 18, 1:20 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Jun 18, 1:49 PM EDTSpecial Weather StatementMFLMiami-Dade56 min
Jun 18, 2:38 PM EDTSpecial Weather StatementMFLBroward37 min
Jun 18, 2:46 PM EDTSpecial Weather StatementMFLMonroe44 min
Jun 18, 2:51 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 18, 2:57 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade48 min
Jun 18, 3:34 PM EDTSpecial Weather StatementMFLMonroe41 min
Jun 18, 4:04 PM EDTSpecial Marine WarningMFL56 min
Jun 18, 4:08 PM EDTSpecial Weather StatementMFLMonroe37 min
Jun 18, 4:36 PM EDTSpecial Marine WarningMFL33 min
Jun 18, 5:02 PM EDTSpecial Marine WarningMFL58 min
Jun 18, 5:21 PM EDTSpecial Weather StatementMFLGlades54 min
Jun 18, 5:33 PM EDTSpecial Weather StatementMFLMonroe27 min
Jun 18, 5:48 PM EDTSpecial Marine WarningMFL57 min
Jun 18, 5:55 PM EDTSpecial Weather StatementMFLGlades, Hendry65 min
Jun 18, 6:00 PM EDTSpecial Marine WarningMFL60 min
Jun 18, 6:19 PM EDTSpecial Weather StatementMFLCollier56 min
Jun 18, 6:25 PM EDTSpecial Weather StatementMFLHendry35 min
Jun 18, 6:35 PM EDTSevere Thunderstorm WarningMFLCollier55 min
Jun 18, 6:36 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach54 min
Jun 18, 6:45 PM EDTSpecial Marine WarningMFL60 min
Jun 18, 6:45 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jun 18, 6:52 PM EDTFlash Flood WarningMFLGlades113 min
Jun 18, 6:59 PM EDTSpecial Marine WarningMFL61 min
Jun 18, 7:03 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach41 min
Jun 18, 7:44 PM EDTSpecial Marine WarningMFL53 min
Jun 18, 7:50 PM EDTSpecial Weather StatementMFLCollier25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.